MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG (TPS) STYLET (4F) (SINGLE LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG (TPS) STYLET (4F) (SINGLE LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that patient came in for an infusion and the device was leaking at insertion site when flushed.This was pulled and there was a pin hole 2-3 cm done.No other information was provided.Additional information 10/07/2024: picc line placed on (b )(6) 2024 for daily iv antibiotics.Lot number rejr0470.On 9/26 noted blood and fluid leaking around picc insertion site.Inr noted to be 6.1, patient was admitted for observation.Picc pulled on (b)(6) 2024.After pulling picc line, picc nurse flushed pulled picc line with saline to discover a "pinpoint" leak in the tubing in section where picc was tunneled in arm.Replacement of picc line and delay of antibiotics while waiting on picc line.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4 fr sl powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed in the catheter tubing between the 2 cm and 3 cm depth markers.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned.¿ fracture edges which were rounded and polished due to repeated material wear ¿ 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).Repetitive kinking of the indwelling catheter appears to have contributed to the observed leak; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.A measurement of the catheter outer diameter, inner diameter and wall thickness were taken.The catheter was found to be within specification.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by customer that patient came in for an infusion and the device was leaking at insertion site when flushed.This was pulled and there was a pin hole 2-3 cm done.No other information was provided.Additional information 10/07/2024: picc line placed on (b)(6) 2024 for daily iv antibiotics.Lot number rejr0470.On (b)(6) noted blood and fluid leaking around picc insertion site.Inr noted to be 6.1, patient was admitted for observation.Picc pulled on (b)(6) 2024.After pulling picc line, picc nurse flushed pulled picc line with saline to discover a "pinpoint" leak in the tubing in section where picc was tunneled in arm.Replacement of picc line and delay of antibiotics while waiting on picc line.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG (TPS) STYLET (4F) (SINGLE LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20568833
Report Number3006260740-2024-06313
Device Sequence Number7459274
Product Code LJS
UDI-Device Identifier00801741154881
UDI-Public(01)00801741154881(11)240516(17)250831(10)REJR0470
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number1194108D2
Device Lot NumberREJR0470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer01/10/2025
04/24/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/30/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-24-5154-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown